First, some history - about 8 years ago my husband had a tension-pneumo thorax and had a chest tube placed. Several hours later he woke from sleep complaining of extreme nausea and being "hot" then suffered a syncopal episode along with what appeared to be a "seizure." Upon further evaluation the neuro determined it was a vasovagal reaction to the chest tube. About a year ago he experienced another "seizure" like episode - this one also was preceeded by a hot flash and some nausea. He was supine, it appeared out of the blue and lasted about 20 seconds. After a ER visit, several evals by neuros it was determined that it was again a vasovagal reaction.....to what? Last week it happened again! Only a year or so since the last one - before that it was 8 years. I have witnessed all 3 episodes and they certainly appear to look like a seizure. He stiffens up, his eyes roll back, he has a slight arch to his back, there is no "shaking", no incontinence, no tongue biting, they usually last about 20-30 seconds and his body is completely still (as if he is not breathing) right before he comes out of it. He has that "deer in the headlights" look when he comes to, he seems coherent but describes it has being somewhat alert but unable to act upon what he is thinking. Example: he wants to speak but it is seconds before he is able to. We know what to expect now - but are very concerned about the time frame of only a year or so between episodes. For days after he is exhausted, has a loss of appetite, and does not feel well at all. Anyone have anything similar or advice??? Thank You
Hi, Thank you for your question. Your symptoms might be due to postural hypotension or vasovagal syncope. This is triggered by stress, sudden onset of extreme emotions, sudden standing-up, prolonged physical activity with hyperthermia, and even seeing non-pleasurable event etc. This pre-syncope (like lightheadedness and dizziness) is very early stage of syncope which may last for few seconds to minutes and can be prevented by early interventions measures like lying down, elevation of legs, deep breathing, immediate glucose drink and inhalation of any stimulant like spirit of ammonia etc. Please arrange an appointment with a neurologist who will evaluate the further prognosis here and can provide you an appropriate treatment. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.